Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 10, NWS Philadelphia/Mount Holly

May 15, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at May 15, 2004, 10:56 PM EDT. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2004, 10:56 PM EDT (02:56 UTC)
Expired
May 16, 2004, 12:45 AM EDT
In force
109 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 15, 2:00 PM EDT, 8 hours 56 minutes earlier.

Area forecast discussion, May 15, 2:00 PM EDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EDT SAT MAY 15 2004

.SHORT TERM...A COLD FRONT MOVING DOWN FROM NW PA HAS RAIN BEHIND IT
BUT CURRENT OBS AND RADAR INDICATE TSTMS DVLPG AHEAD OF IT. SPS HAS
ALSO PUT THE NRN PORTIONS OF EPA/NRN NJ INTO SLGT RISK SVR. AS THE
FRONT CONTINUES TO MOVE EAST...IT SHOULD GET CLOSE ENOUGH TO CONT
DVLPG TSTMS AND SINCE IT WILL BE AFTER TEMPS HAVE REACHED FULL
POTENTIAL...SVR THREAT LOOKS REASONABLE.

THE FRONT MOVES THROUGH MOST OF EPA TNGT AND THEN SLOWS DOWN AS IT
MOVES THROUGH PHL METRO AREA SUN AM AND WAITS UNTIL LATE SUN TO MAKE
IT THROUGH SRN DE. THIS MEANS TIMING THE PCPN DIFFERENTLY ACROSS THE
ZONES. NRN AREAS HAVE THE HIGHEST THREAT TNGT...SRN AREAS JUST CHC.
ONCE THE FRONT MOVES THROUGH...TSTMS ARE DROPPED FROM THE FCST BUT I
KEEP SHWRS IN UNTIL THE DRY AIR ARRIVES. NRN ZONES DRY BY
AFTN...CENTRAL ZONES AROUND MIDDAY AND SRN ZONES STAY UNDER THE
THREAT OF SHWRS AND TSTMS THROUGH SUN AFTN WITH A CHC CONTG INTO SRN
DEL EARLY SUN NGT.

MONDAY LOOKS DRY WITH HIGH PRES OVERHEAD.

&&

.LONG TERM...
CLOUDS RETURN MON NIGHT WITH INCREASED MOISTURE AS THE WARMER AIR
MOVES BACK TO THE NE. HOWEVER...WHEN THE WARMER AIR ARRIVES THIS
TIME...IT SHOULD NOT BE QUITE AS WARM AS CURRENTLY SINCE THE WARMER
AIR WILL BE MODIFIED FROM THE OLD FRONT THAT MOVED THROUGH COMBINED
WITH COOLER AIR MODIFYING IT FROM THE S.

THEN TUE THROUGH FRI...I KEPT IN PSBL SHWRS AND TSTMS ALL AREAS.
SEVERAL FRONTAL SYSTEMS MOVE THROUGH BUT SINCE TIMING THIS FAR OUT
IS NOT RELIABLE...A GENERIC CHC LOOKED APPROPRIATE. EVEN THOUGH PCPN
WILL BE MENTIONED FOR 4 STAIGHT DAYS...A GOOD BIT OF THE TIME SHOULD
BE DRY.

DRY AIR SHOULD RETURN SATURDAY AS HIGH PRES BUILDS IN.

&&

.MARINE...
BROAD SW FLOW IS STRONGEST ON THE BEACH BUT STILL UNDER 20KT THEN
THEN DIMINISHES MOVING OFFHSORE. NO FLAGS THIS GO ROUND EXCEPT SOME
TSTMS MAY PRODUCE STRONGER WINDS LATER THIS EVENING BUT THAT TO BE
REFLECTED IN NEXT CWF RELEASE AROUND 230 PM.

&&

.AVIATION...
18Z TAF REFLECTING TSTM UPGRADE VIA SPC SWO INVOF OF ABE. RANDOM CELLS
OVER SE PA 18Z MOVING NE 22KT MAY REMAIN N OF ILG AND W OF PNE OVER
NEXT HOUR THEN APCH SVRL APRTS THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 56 71 52 74 / 80 40 10 20
ABE 59 76 55 79 / 70 40 10 10
RDG 60 76 56 79 / 70 40 10 10
PHL 65 77 60 80 / 50 50 10 10
12N 57 74 54 77 / 70 40 10 10
SMQ 61 77 57 80 / 60 40 10 10
TTN 63 77 58 80 / 50 40 10 10
MIV 60 76 57 78 / 50 50 10 10
N55 60 71 57 73 / 50 50 20 10
ACY 60 75 57 77 / 50 50 10 10
ILG 62 77 58 80 / 50 50 10 10
DOV 61 75 58 77 / 50 50 10 10
GED 62 75 58 78 / 50 50 30 10
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

STAUBER/EBERWINE
Hazardous weather outlook, May 15, 5:10 AM EDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT SAT MAY 15 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-151200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
510 AM EDT SAT MAY 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 15, 7:43 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SAT MAY 15 2004

NJZ007-009-PAZ060>062-067>069-160130-
BERKS PA-BUCKS PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-
NORTHAMPTON PA-WARREN NJ-
743 PM EDT SAT MAY 15 2004

THUNDERSTORMS WITH DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING,
SOME SMALL HAIL, AND LOCALIZED WIND GUSTS UP TO 50 MPH WERE SCATTERED
FROM NEAR EASTON TO NEAR READING IN EASTERN PENNSYLVANIA AT 740 PM.
OTHER STRENGTHENING STORMS WERE LOCATED NEAR OXFORD IN SOUTHWEST
CHESTER COUNTY OF SOUTHEAST PENNSYLVANIA. THESE STORMS WERE MOVING
EAST NORTHEAST AND WILL AFFECT THE AREA THROUGH 900 PM. IF YOU FIND
ONE OF THESE STORMS APPROACHING YOU, PLEASE TAKE SHELTER IMMEDIATELY.

MPD
Special weather statement, May 15, 9:05 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT SAT MAY 15 2004

NJZ001-007>010-012-015-PAZ054-055-060>062-068-069-160300-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-
MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
905 PM EDT SAT MAY 15 2004

...STRONG TO SEVERE THUNDERSTORMS THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF
EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY THIS
EVENING.  THERE HAVE ALREADY BEEN REPORTS OF WIND DAMAGE, HAIL AND
FLOODING IN PARTS OF PENNSYLVANIAS LEHIGH VALLEY AND IN BERKS
COUNTY.

SOME OF THE THUNDERSTORMS WILL CONTINUE TO PRODUCE STRONG WIND GUSTS
AND HAIL THIS EVENING, ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.  ALSO, RAINFALL RATES OF AN INCH OR TWO AN HOUR ARE
POSSIBLE.  THE DOWNPOURS WILL RESULT IN LOCALIZED FLOODING IN AREAS
OF POOR DRAINAGE.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS, THE WATER MAY BE
DEEPER THAN YOU THINK IT IS.

IOVINO
Local storm report, May 15, 9:28 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT SAT MAY 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      EMMAUS                  40.54N 75.50W
05/15/2004                   LEHIGH             PA   EMERGENCY MNGR

            ROADS FLOODED.

0705 PM     TSTM WND DMG     KUTZTOWN                40.52N 75.78W
05/15/2004                   BERKS              PA   EMERGENCY MNGR

            TREE LIMBS DOWN BLOCKING ROAD. WIRES DOWN.

&&

IOVINO
Local storm report, May 15, 9:38 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT SAT MAY 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      EMMAUS                  40.54N 75.50W
05/15/2004                   LEHIGH             PA   EMERGENCY MNGR

            ROADS FLOODED.

0815 PM     TSTM WND DMG     FOUNTAIN HILL           40.60N 75.40W
05/15/2004                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN ON WIRES CAUSING POWER OUTAGE AND POLE FIRES

0705 PM     TSTM WND DMG     KUTZTOWN                40.52N 75.78W
05/15/2004                   BERKS              PA   EMERGENCY MNGR

            TREE LIMBS DOWN BLOCKING ROAD. WIRES DOWN.

&&

MPD
Special weather statement, May 15, 10:30 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT SAT MAY 15 2004

DEZ001-MDZ008-012-015-NJZ009-010-012-013-015>019-PAZ067>071-160400-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-KENT MD-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
QUEEN ANNES MD-SALEM NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
1030 PM EDT SAT MAY 15 2004

...WIND GUSTS UP TO AROUND 40 MPH AHEAD OF ADVANCING THUNDERSTORMS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT WITH
WIND GUSTS RANGING FROM 20 TO 40 MPH THAT WAS LOCATED FROM NEAR
FLEMINGTON IN WEST CENTRAL NEW JERSEY TO SOUTHEAST OF POTTSTOWN IN
EASTERN PENNSYLVANIA TO NEAR ELKTON IN NORTHEAST MARYLAND AT 1030 PM.
THE FRONT PRECEDED A LINE OF THUNDERSTORMS BY ABOUT 15 MILES. BOTH
WERE HEADING SOUTHEAST AT 25 TO 30 MPH. THEY ARE EXPECTED TO MOVE TO
THE NEW JERSEY TURNPIKE AND INTERSTATE 95 CORRIDORS BY AROUND
MIDNIGHT. SOME VERY FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING
WAS ASSOCIATED WITH THE THUNDERSTORMS. PLEASE REMAIN INSIDE UNTIL
THIS WEATHER PASSES.

MPD
Special weather statement, May 15, 10:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1039 PM EDT SAT MAY 15 2004

DEZ001-002-MDZ008-012-015-019-020-NJZ009-010-012-013-015>022-027-
PAZ067>071-160400-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-KENT MD-KENT DE-
MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
WESTERN MONMOUTH NJ-
1039 PM EDT SAT MAY 15 2004

...WIND GUSTS UP TO AROUND 45 MPH AHEAD OF ADVANCING THUNDERSTORMS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT WITH
WIND GUSTS RANGING FROM 25 TO 45 MPH THAT WAS LOCATED FROM NEAR
FLEMINGTON IN WEST CENTRAL NEW JERSEY TO SOUTHEAST OF POTTSTOWN IN
EASTERN PENNSYLVANIA TO NEAR ELKTON IN NORTHEAST MARYLAND AT 1030 PM.
THE FRONT PRECEDED A LINE OF THUNDERSTORMS BY ABOUT 15 MILES. BOTH
WERE HEADING SOUTHEAST AT 25 TO 30 MPH. THEY ARE EXPECTED TO MOVE TO
NEAR THE NEW JERSEY COAST AND INTO MUCH OF THE NORTHERN DELMARVA BY
AROUND MIDNIGHT. SOME VERY FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING WAS ASSOCIATED WITH THE THUNDERSTORMS. PLEASE REMAIN INSIDE
UNTILTHIS WEATHER PASSES.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:32 PM EDTSevere Thunderstorm WarningPHIBucks43 min
May 15, 8:35 PM EDTSevere Thunderstorm WarningPHIBucks, Northampton40 min
May 15, 8:39 PM EDTFlash Flood WarningPHIBerks, Lehigh, Northampton116 days
May 15, 11:19 PM EDTSpecial Marine WarningPHI86 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.